Alert archive / New Jersey / Gale Warnings in 2013

Gale Warning 19, NWS Philadelphia/Mount Holly

April 22, 2013

NWS Philadelphia/Mount Holly issued this gale warning at Apr 22, 2013, 9:16 PM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 22, 2013, 9:16 PM EDT (01:16 UTC)
Expired
Apr 23, 2013, 9:40 AM EDT
In force
12 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted, in the capitals the NWS used until 2016.

739 
WHUS71 KPHI 230116
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
916 PM EDT MON APR 22 2013

ANZ454-455-231430-
/O.UPG.KPHI.SC.Y.0045.000000T0000Z-130424T1000Z/
/O.NEW.KPHI.GL.W.0019.130423T0116Z-130423T1800Z/
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
916 PM EDT MON APR 22 2013

...GALE WARNING IN EFFECT UNTIL 2 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 2 PM EDT TUESDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 35 KT BECOMING 
  NORTH AT SIMILAR SPEEDS ON TUESDAY.

* SEAS...7 TO 10 FEET.

* TIMING...MOST FREQUENT GALE FORCE GUSTS SHOULD OCCUR BETWEEN MIDNIGHT
  AND NOON ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ450-451-231430-
/O.CON.KPHI.SC.Y.0045.000000T0000Z-130424T1000Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
916 PM EDT MON APR 22 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

* WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS TO AROUND 30 KT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

ANZ452-453-231430-
/O.CON.KPHI.SC.Y.0045.000000T0000Z-130424T1000Z/
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
916 PM EDT MON APR 22 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

* WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS TO AROUND 30 KT. WINDS
  BECOMING NORTH AT SIMILAR SPEEDS ON TUESDAY.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

ANZ430-431-231430-
/O.CON.KPHI.SC.Y.0045.000000T0000Z-130423T1800Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
916 PM EDT MON APR 22 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT
TUESDAY...

* WINDS...NORTHEAST 15 TO 20 KT WITH GUSTS UP TO 30 KT. WINDS
  BECOMING NORTH AT SIMILAR SPEEDS ON TUESDAY.

* SEAS...2 TO 5 FEET...HIGHEST ACROSS THE MOUTH OF THE BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
2 follow-up statements
159 
WHUS71 KPHI 230807
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
407 AM EDT TUE APR 23 2013

ANZ454-455-231800-
/O.CON.KPHI.GL.W.0019.000000T0000Z-130423T1800Z/
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
407 AM EDT TUE APR 23 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

* WINDS...NORTHEAST 20 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...7 TO 10 FEET.

* TIMING...GALE FORCE GUSTS ARE MOST LIKELY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ450-451-231800-
/O.EXT.KPHI.SC.Y.0045.000000T0000Z-130424T2200Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
407 AM EDT TUE APR 23 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT WEDNESDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

ANZ452-453-231800-
/O.EXT.KPHI.SC.Y.0045.000000T0000Z-130424T2200Z/
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
407 AM EDT TUE APR 23 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT WEDNESDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO AROUND 30 KT.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

ANZ430-431-231800-
/O.CON.KPHI.SC.Y.0045.000000T0000Z-130423T1800Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
407 AM EDT TUE APR 23 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS...NORTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...2 TO 4 FEET...HIGHEST ACROSS THE MOUTH OF THE BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
215 
WHUS71 KPHI 231340
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
940 AM EDT TUE APR 23 2013

ANZ454-455-232100-
/O.CAN.KPHI.GL.W.0019.000000T0000Z-130423T1800Z/
/O.EXA.KPHI.SC.Y.0045.000000T0000Z-130424T2200Z/
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
940 AM EDT TUE APR 23 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT WEDNESDAY. THE
GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTHEAST TO NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT
  TODAY INTO TONIGHT, THEN NORTHWEST TONIGHT 10 TO 20 KT, THEN
  BECOMING SOUTH 15 TO 20 KT WEDNESDAY.

* SEAS...7 TO 10 FEET, SUBSIDING TO 4 TO 6 FEET TONIGHT INTO
  WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

ANZ450-451-232100-
/O.CON.KPHI.SC.Y.0045.000000T0000Z-130424T2200Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
940 AM EDT TUE APR 23 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
WEDNESDAY...

* WINDS...NORTHEAST TO NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT
  TODAY INTO TONIGHT, THEN NORTHWEST TONIGHT 10 TO 20 KT, THEN
  BECOMING SOUTH 15 TO 20 KT WEDNESDAY.

* SEAS...7 TO 10 FEET, SUBSIDING TO 4 TO 6 FEET TONIGHT INTO
  WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

ANZ452-453-232100-
/O.CON.KPHI.SC.Y.0045.000000T0000Z-130424T2200Z/
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
940 AM EDT TUE APR 23 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
WEDNESDAY...

* WINDS...NORTHEAST TO NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT
  TODAY INTO TONIGHT, THEN NORTHWEST TONIGHT 10 TO 20 KT, THEN
  BECOMING SOUTH 15 TO 20 KT WEDNESDAY.

* SEAS...7 TO 10 FEET, SUBSIDING TO 4 TO 6 FEET TONIGHT INTO
  WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

ANZ430-431-231800-
/O.CON.KPHI.SC.Y.0045.000000T0000Z-130423T1800Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
940 AM EDT TUE APR 23 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS...NORTHEAST 15 TO 20 KT WITH GUSTS UP TO 25 KT,
  DIMINISHING TO 10 TO 15 KT WITH GUSTS UP TO 20 KT THIS
  AFTERNOON, THEN BECOMING NORTHWEST TONIGHT BEFORE SHIFTING TO
  THE SOUTH WEDNESDAY.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GORSE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale warning went out at Apr 22, 7:39 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Apr 22, 7:39 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
739 PM EDT MON APR 22 2013

.SYNOPSIS...
A STRONG AREA OF HIGH PRESSURE CENTERED OVER THE CANADIAN MARITIMES
WILL MOVE EAST SLOWLY. LOW PRESSURE DEVELOPING OFF THE CAROLINA
COAST WILL MOVE NORTHEAST AND PASS WELL OFF THE DELAWARE AND NEW
JERSEY COASTLINES LATE TUESDAY. A COLD FRONT WILL APPROACH THE AREA
FROM THE WEST, AND IT IS FORECAST TO MOVE THROUGH AROUND WEDNESDAY
NIGHT. IT SHOULD BE FOLLOWED BY HIGH PRESSURE BEGINNING THURSDAY. A
FRONTAL SYSTEM MAY AFFECT THE AREA LATE IN THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A 22Z SURFACE ANALYSIS PLACED STRONG HIGH PRESSURE NEARING NEWFOUNDLAND
WHICH WAS THEN WEDGED SOUTHWESTWARD THROUGH THE MID ATLANTIC
REGION. LOW PRESSURE WAS DEVELOPING OFF THE COAST OF THE
SOUTHEASTERN STATES. A FRONT EXTENDED FROM THE MIDWEST TO THE
TEXAS PANHANDLE. AN UPPER AIR ANALYSIS SHOWED A TROUGH FROM THE
GREAT LAKES TO THE INTERMOUNTAIN WEST. THE MAIN AXIS WAS FROM THE
MIDWEST TO THE NORTHERN ROCKIES. A SHORT WAVE TROUGH WAS NEAR THE
SOUTHEAST STATES. AN AREA OF FOCUSED 850 MB WAA WAS FROM EASTERN
NORTH CAROLINA TO SOUTHEASTERN VIRGINIA, WITH ANOTHER AREA ACROSS
THE CENTRAL AND SOUTHERN PLAINS. A 250 MB JET WAS FROM THE NEW
ENGLAND COAST TO THE CAROLINAS, THEN BACK ACROSS THE SOUTHERN
PLAINS AND INTO THE PACIFIC NORTHWEST.

FOR THIS UPDATE, SLOWED THE PCPN ONSET SLIGHTLY BASED ON RADAR
TRENDS MOSTLY. MESOSCALE MODELS ARE SHOWING A WIDE VARIATION IN
THE ARRIVAL OF PCPN CHANCES, SOME AS LATE AS TOWARD SUNRISE ON
TUESDAY. OTHERWISE, JUST MINOR TEMPERATURE AND SKY COVER TWEAKS WERE
DONE.

AN UPPER-LEVEL TROUGH EXTENDS ACROSS A GOOD PORTION OF THE NATION,
HOWEVER A SHORT WAVE EMBEDDED WITHIN THIS LARGER TROUGH WILL HELP TO
ORGANIZE LOW PRESSURE OFF THE SOUTHEAST COAST. THIS SURFACE LOW WILL
TRACK NORTHEASTWARD THROUGH TONIGHT, AND SHOULD BE ABOUT EAST OF
NORTH CAROLINA AND VIRGINIA TOWARD DAYBREAK TUESDAY. THE MAIN LIFT
IS FOCUSED MAINLY TO OUR SOUTH AND EAST AND CLOSER TO THE BAROCLINIC
ZONE WHICH IS ENHANCED BY THE GULF STREAM. GIVEN THE PLACEMENT OF
THE UPPER-LEVEL JET AND BEST WAA, WE CONTINUE TO PLACE THE BULK OF
THE RAIN WITH THIS SYSTEM TO OUR EAST. HOWEVER, A CONTINUED ONSHORE
FLOW WILL HELP TO MOISTEN UP THE LOWER LEVELS OF THE ATMOSPHERE.
THIS IS EXPECTED TO ALLOW THE STRATOCUMULUS TO LOWER WITH TIME.
THESE CLOUDS MAY TEND TO THIN FOR A TIME LATE THIS AFTERNOON AND
EVENING ESPECIALLY THE WESTERN AND NORTHERN EXTENT AS HEATING WANES,
HOWEVER AS THE BOUNDARY LAYER COOLS AND THE MOISTURE DEPTH INCREASES
THE CLOUDS SHOULD REDEVELOP OR ADVECT INLAND. THE TIMING OF THIS
CARRIES LOWER CONFIDENCE.

AS THE LOW-LEVEL MOISTURE INCREASES THROUGH THE NIGHT, THE FORECAST
SOUNDINGS INDICATE THAT SOME DRIZZLE MAY DEVELOP ESPECIALLY IN THE
PRESENCE OF WEAKER LIFT. SOME OF THE MODEL GUIDANCE CONTINUES TO
INDICATE LIGHT MEASURABLE PRECIPITATION OCCURRING ESPECIALLY ACROSS
THE EASTERN HALF OF OUR CWA, THEREFORE WE WILL KEEP THE SLIGHT CHC
TO LOW CHC POPS FOR SOME LIGHT RAIN OR DRIZZLE MAINLY FROM THE
INTERSTATE 95 CORRIDOR ON EASTWARD.

SINCE THE PRESSURE GRADIENT BETWEEN A LARGE SURFACE HIGH OVER THE
CANADIAN MARITIMES AND LOW PRESSURE MOVING NORTHEASTWARD REMAINS
TIGHTENED, THE GUSTY WINDS WILL LINGER INTO THIS EVENING. THE INLAND
AREAS SHOULD LOSE THE GUSTINESS THROUGH THE NIGHT, WITH AREAS
FARTHER EAST AND ESPECIALLY ALONG THE COAST MAINTAINING SOME GUSTS.
BASED ON ENOUGH WIND AND EVENTUAL CLOUDS OVERTAKING THE ENTIRE AREA,
WE DID NOT ADD FOG DESPITE AN INCREASE IN THE LOW-LEVEL MOISTURE.

AS FOR TEMPERATURES, WE USED AN EVEN BLEND OF THE NAM/GFS MOS BUT
THEN MADE SOME MINOR ADJUSTMENTS. THE HOURLY GRIDS HAVE SOME
INCORPORATION OF THE LAMP/LAV GUIDANCE TO HELP WITH THE TRENDS
THUS FAR.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
THE MAIN FEATURE IS LOW PRESSURE THAT WILL BE TRACKING TO OUR EAST.
THIS IS A RESULT OF A SHORT WAVE TROUGH THAT SHARPENS AS IT SHIFTS
ACROSS THE MID ATLANTIC REGION. WHILE THIS FEATURE MAY BE FAIRLY
SLOW TO SHIFT TO OUR NORTHEAST, THE BULK OF THE LARGE SCALE LIFT IS
ALSO TO OUR EAST. AS A RESULT, WE HELD ON TO SOME LOW POPS FOR
PERHAPS LINGERING LIGHT RAIN OR DRIZZLE ACROSS THE EASTERN ZONES.
THIS IS EXPECTED TO END BY ABOUT THE EARLY AFTERNOON HOURS.

WE THEN LOOK FOR SOME CLEARING TO OCCUR, HOWEVER THE LOW-LEVEL FLOW
MAINLY REMAINS FROM THE NORTHEAST. SOME SHIFT TO A MORE NORTHERLY
DIRECTION SHOULD OCCUR DURING THE AFTERNOON, AND THIS SHOULD START
TO ALLOW AT LEAST SOME LOW-LEVEL DRYING TO TAKE PLACE. THE FORECAST
SOUNDINGS INDICATE A DECENT AMOUNT OF DRIER AIR ABOVE THE LOW-LEVEL
MOISTURE, THEREFORE WE WENT WITH GRADUAL CLEARING FROM SOUTHWEST TO
NORTHEAST DURING THE COURSE OF THE DAY.

THE PRESSURE GRADIENT IS FORECAST TO LOOSEN AS THE LARGE SURFACE
HIGH CONTINUES TO SHIFT EAST AND THE LOW TRACKS TO OUR EAST. THIS
SHOULD RESULT IN BREEZY CONDITIONS, ESPECIALLY CLOSER TO THE COAST,
TO EASE THROUGH THE AFTERNOON.

AS FOR TEMPERATURES, WE LEANED CLOSER TO THE COOLER GFS MOS DUE TO
THE NORTHEAST FLOW AND THE IDEA THAT LOWER CLOUDS AND PERHAPS SOME
LIGHT RAIN OR DRIZZLE WILL BE AROUND IN THE MORNING.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
THE EFFECTS OF THE LOW WELL OFF THE COAST SHOULD BEGIN TO WANE EARLY
IN THE LONG TERM, BUT IT WILL BE FOLLOWED FAIRLY QUICKLY BY A COLD
FRONT APPROACHING FROM THE WEST. THAT FRONT HAS SOME UPPER JET
SUPPORT, ALTHOUGH IT IS FAIRLY WELL REMOVED FROM OUR AREA ESPECIALLY
AS ONE MOVES SOUTHEAST. STILL, THERE IS A FAIRLY ROBUST LOW TO MID
LEVEL WIND FIELD AND ASSOCIATED BULK SHEAR WITH THE FRONT. MOISTURE
IS FAIR FOR THIS TIME OF YEAR, BUT THE 12Z MODELS ARE LACKING IN
SIGNIFICANT INSTABILITY. WE CARRY HIGH CHANCE TO LIKELY POPS WITH
THE FRONT, BUT WE CONFINE THE CHANCE OF THUNDER TO SLIGHT AND KEEP
IT AWAY FROM NORTHERN AND EASTERN PARTS OF THE FORECAST AREA.

THE INDICATIONS OF AN IMPULSE DEVELOPING ALONG THE FRONT STILL ARE
THERE, BUT THE 12Z RUNS ONLY CARRY A WEAK ONE AND THEY DON'T SLOW
THE FRONT QUITE AS MUCH AS THE PREVIOUS RUNS DID. WE HAVE FORECAST
ONLY A MODEST INCREASE IN THE PACE OF DRYING VIS-A-VIS CONTINUITY IN
RESPONSE.

WE PRESENTLY AREN'T DOING MUCH WITH THE MID LEVEL TROUGH FORECAST TO
CROSS THE AREA LATE THURSDAY NIGHT, AND AFTER THAT HIGH PRESSURE IS
EXPECTED IS EXPECTED TO START THE WEEKEND. AFTER THAT, THE MODELS
DIVERGE IN HANDLING APPROACHING MID LEVEL ENERGY AND AN ASSOCIATED
FRONTAL SYSTEM. THE GFS REMAINS MORE PROGRESSIVE WITH THIS SYSTEM,
WHILE THE ECMWF CUTS OFF THE MID LEVEL ENERGY AS A MEANDERING LOW
OVER THE LOWER OHIO RIVER VALLEY. FROM SUNDAY ONWARD, WE ACCEPTED
HPC GUIDANCE.

TEMPERATURES WILL RISE A BIT ABOVE NORMAL ON WEDNESDAY, AND THEN
DROP TO NEAR NORMAL FOR MUCH OF THE REST OF THE PERIOD. THEY MAY
START TO RISE TO ABOVE NORMAL LATE IN THE PERIOD, BUT THAT IS
DEPENDENT ON HOW THE SYSTEM THAT APPROACHES FROM THE WEST EVOLVES.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE 00Z TAFS CONTINUE THE IDEA OF MVFR CIGS SPREADING WESTWARD
THROUGHOUT THE TAF SITES TONIGHT WITH A SLOW RECOVERY ON TUESDAY.

FOR THIS EVENING LOWERING MVFR CIGS WERE FORECAST AT KACY AND KMIV
WITH CIGS FORECAST TO BECOME MVFR AT THE LOCAL KPHL METRO AREA
AIRPORTS. CIGS ARE FORECAST TO REMAIN VFR AT KABE AND KRDG. EAST
TO NORTHEAST WINDS ARE FORECAST TO BE AROUND 10 KT AT THE
NORTHWESTERNMOST TERMINALS, 10 TO 15 KTS WITH SOME GUSTINESS (FOR
KPHL) AT THE LOCAL PHL AREA AIRPORTS AND MORE FREQUENT GUSTS TO
AROUND 20 KTS AT KACY AND KMIV.

OVERNIGHT MVFR CIGS ARE FORECAST TO BE OCCURRING AT ALL OF THE
TERMINALS, WITH THE LOWEST CIGS TOWARD THE COAST. NO VSBY
RESTRICTIONS ARE FORECAST, BUT THERE IS A POSSIBILITY TOWARD THE
COAST. WE DID CARRY A TEMPO LIGHT RAIN GROUP LATE AT KMIV AND KACY.
SIMILAR WINDS AND GUSTS ARE FORECAST WITH A SLIGHT BACKING OF
WINDS TOWARD THE NORTHEAST.

ON TUESDAY MORNING CIGS ARE FORECAST TO BECOME VFR AT KRDG AND
KABE, BUT REMAIN MVFR ELSEWHERE. WINDS SHOULD BACK SLIGHTLY MORE
TOWARD THE NORTHEAST WITH JUST A SLIGHT BUMP UP IN SUSTAINED
SPEEDS. WE DID DROP THE GUSTS AT KPHL, BUT KEPT THEM GOING TOWARD
THE COAST.

ON TUESDAY AFTERNOON THE FAR NORTHWEST TERMINALS MAY LOSE THE VFR CIG,
AND THE LOCAL KPHL AIRPORTS CIGS ARE FORECAST TO BECOME VFR. BUT
CIGS SHOULD REMAIN MVFR AT KMIV AND KACY. WE BACK THE WINDS
SLIGHTLY MORE TOWARD THE NORTH, LOWER SUSTAINED SPEEDS SLIGHTLY
AND DROP THE MENTION OF GUSTS.

OUTLOOK...
TUESDAY NIGHT...MAINLY VFR. CONFIDENCE IS LOW TO MODERATE.

WEDNESDAY...MAINLY VFR INTO THE AFTERNOON, THEN A DETERIORATION IN
CONDITIONS DUE TO SHOWER ACTIVITY WITH THE APPROACHING FRONT IS
POSSIBLE. CONFIDENCE IS LOW TO MODERATE.

THURSDAY...MAINLY VFR. SOME LINGERING MVFR CONDITIONS ARE POSSIBLE
EARLY MAINLY SOUTHEAST. CONFIDENCE IS LOW TO MODERATE.

FRIDAY AND SATURDAY...MAINLY VFR. MODERATE CONFIDENCE.

&&

.MARINE...
STRONG HIGH PRESSURE ACROSS THE CANADIAN MARITIMES WILL EASE
EASTWARD THROUGH TUESDAY. AS THIS OCCURS, LOW PRESSURE OFF THE
SOUTHEAST COAST WILL TRACK NORTHEAST AND STAY TO OUR EAST LATE
TONIGHT AND TUESDAY. THE PRESSURE GRADIENT WILL REMAIN TIGHT ACROSS
THE AREA THROUGH AT LEAST THE FIRST PART OF TUESDAY. AN EAST TO
NORTHEAST WIND WILL OCCUR AS A RESULT, AND SOUNDINGS CONTINUE TO
INDICATE GUSTS TO 30 KNOTS WILL BE MAINTAINED. THERE IS A CHANCE
SOME UPTICK IN THE WINDS OCCUR FOR A TIME TUESDAY MORNING, HOWEVER
THE SOUNDINGS GENERALLY SHOW THESE REMAIN BELOW GALE FORCE. THE
ONSHORE FLOW WILL CONTINUE TO KEEP ROUGHS SEAS ON THE OCEAN WITH 5
FOOTERS EVEN INTO LOWER DELAWARE BAY. THESE ROUGH AND ELEVATED SEAS
WILL CONTINUE RIGHT THROUGH TUESDAY, ESPECIALLY ON THE OCEAN.
THEREFORE, THE SMALL CRAFT ADVISORY REMAINS IN EFFECT. THE ADVISORY
ENDS THOUGH AT 18Z TUESDAY FOR DELAWARE BAY AS THE WINDS ARE
ANTICIPATED TO BE DIMINISHING BELOW 25 KNOTS.

OUTLOOK...
WINDS WILL TAKE A WHILE TO COME DOWN ON TUESDAY NIGHT,
AND SEAS WILL BE EVEN SLOWER TO SUBSIDE. THIS IS ESPECIALLY THE CASE
OVER THE OCEAN. WINDS ARE EXPECTED TO INCREASE ABOVE THE ADVISORY
CRITERION AGAIN ON WEDNESDAY OVER ALL WATERS AHEAD OF THE
APPROACHING FRONT, AND SEAS (AGAIN MAINLY OVER THE OCEAN) ALSO WILL
EXCEED THE ADVISORY CRITERION.

ADVISORY CONDITIONS ARE FORECAST TO SUBSIDE BY THURSDAY.

&&

.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES EARLY THIS AFTERNOON WERE RUNNING ABOUT OR A BIT
ABOVE 0.5 FT ABOVE ASTRONOMICAL ALONG THE COASTAL SITES AND REEDY
POINT. THESE VALUES WERE ABOVE OFS OR EXTRATROPICAL GUIDANCE, WHICH
LIKELY ARE UNDERDONE IN SUGGESTING THAT THE TUESDAY EVENING HIGH
TIDE WON'T SEE MINOR TIDAL FLOODING. IN GENERAL, A DEPARTURE OF
AROUND 1.5 FT WOULD RESULT IN THAT.

AT THE PRESENT TIME, WE THINK THE SUSTAINED NORTHEAST WINDS STAND A
GOOD CHANCE OF CAUSING MINOR TIDAL FLOODING FROM RARITAN BAY AND THE
ATLANTIC COASTLINE INTO ADJACENT BACK BAYS AND DELAWARE BAY ON
TUESDAY EVENING. IF THE WINDS TAKE ENOUGH TIME TO DIE DOWN, THEN THE
TIDAL DELAWARE'S TUESDAY NIGHT HIGH TIDE ALSO WOULD HAVE TO BE
CONSIDERED.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL 2 PM EDT TUESDAY FOR ANZ430-431.

&&

SYNOPSIS...DELISI
NEAR TERM...GIGI/GORSE
SHORT TERM...GORSE
LONG TERM...DELISI
AVIATION...DELISI/GIGI
MARINE...DELISI/GORSE
TIDES/COASTAL FLOODING...DELISI
Hazardous weather outlook, Apr 22, 4:22 PM EDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
422 PM EDT MON APR 22 2013

DEZ001-MDZ008-012-015-019-020-NJZ001-007>010-015>019-PAZ054-055-
060>062-070-071-101>106-232030-
NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-
MORRIS-HUNTERDON-SOMERSET-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
422 PM EDT MON APR 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-NJZ012>014-020>027-232030-
KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
422 PM EDT MON APR 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN
NEW JERSEY.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WAVE BREAKERS OF 6 TO 8 FEET ARE EXPECTED ALONG THE OCEAN SHORES
TUESDAY.

THERE IS A CHANCE OF MINOR COASTAL FLOODING NEAR THE TIME
OF THE TUESDAY EVENING HIGH TIDE ALONG RARITAN BAY, THE NEW JERSEY
AND DELAWARE ATLANTIC OCEAN FRONTS, DELAWARE BAY, ADJACENT BACK
BAYS INCLUDING BARNEGAT BAY AND TIDAL TRIBUTARIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-232030-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
422 PM EDT MON APR 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

EASTERLY SWELLS OF 8 TO 9 FEET ARE EXPECTED ON THE ATLANTIC COASTAL
WATERS TUESDAY. THERE IS A SMALL CHANCE OF GALE FORCE GUSTS MAINLY
ALONG THE DELAWARE PORTION OF THE ATLANTIC OCEAN WATERS TUESDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 1:36 PM EDTCoastal Flood AdvisoryPHIAtlantic, Burlington, Cape May, Cumberland, Middlesex, Monmouth and 1 more6 hr

Nearby

Gale Warnings in New Jersey, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.